Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diagnosed with cryptococcus fungus, on diflucan, have severe cough, bumps on the body. What could be wrong?

Hi Dr Samuel , I m looking for a an infectious desease doctor. My husband has been diagnose with cryptococcus fungus. It been 2 years now. Currently he is beeing seen by a doctor it it kind of frustrating because the process of getting a diagnosis is very slow. Hes been in diflucan 800mg every day he is severely coughing with a lot of bumps showing up in his body, what should I do. I would like to get a second opinion, may be other specialist can think and find out what is really wrong with my husband
Asked On : Thu, 26 Jul 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Infectious Diseases Specialist 's  Response

Welcome to HCM.

Cryptococcus is an opportunistic fungus and causes infection is severely debilitated or immunosuppressed patients. Has your husband been screened for HIV? I suggest you get him screened for HIV just to rule out immunocompromise due to HIV infection. Systemic fungal disease requires time to cure and antifungal therapy must be given for a longer time. If he is not responding to the present therapy, I suggest you get an antifungal susceptibility test done and let his treating doctor decide if he needs a change in the antifungal therapy based on the test results.
Answered: Sat, 28 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor